Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it safe to mix Children's Tylenol Tablets with Children's Triaminic??

My daughter has a cold, and I just gave her Children's Tylenol tablets for the fever, and she also has Children's Triaminic for her coughing and sneezing. Is it safe for her to take one after the other?

Answer Question
 
YanniSmoMMy

Asked by YanniSmoMMy at 12:16 AM on Dec. 15, 2008 in Kids' Health

Level 1 (0 Credits)
Answers (10)
  • I think it wouldn't do not harm but you might want to ask a doctor just in case. Or wait a little while before giving it to her.
    Anonymous

    Answer by Anonymous at 12:18 AM on Dec. 15, 2008

  • Call a 24 hour Walgreens and ask a Pharmacist or call an ask a nurse line in your area. Or maybe even poison control could answer...
    meriahmn

    Answer by meriahmn at 12:29 AM on Dec. 15, 2008

  • I believe there is acetominephen in the triaminic. If so then you'd likely be giving her an overdose of tylenol. What you can do to help her with her with her cold symptoms is try things like a vaporizer, hot or cold, and if her symptoms are really bad you can mix ibu profin with acetominephen. Tylenol and advil or motrin. I've given my kids a dose of both and then repeated if needed, I believe tyleno every 8 hours and motrin every 6 hours. This is what the er dr told us to do with our daughter when she had a bad cold at 2 months and it was confirmed by our family dr. We prefer motrin because it lasts for about 8 hours and you can give more in 6 hours. Tylenol apparently lasts about 6 hours and can't be taken for another 8 hours. Kind of sucks!
    Hope your daughter feels better soon!
    AmandaH321

    Answer by AmandaH321 at 7:27 AM on Dec. 15, 2008

  • I would never mix medicines.
    Anonymous

    Answer by Anonymous at 7:58 AM on Dec. 15, 2008

  • If there is no type of pain reliever or fever reliever in it for example acetominephen or ibprofen. Then it is ok. Make sure you read the label carefully. You don't want to overdose.
    melinda29

    Answer by melinda29 at 8:30 AM on Dec. 15, 2008

  • the triaminic I have contains no acetaminophen so I would be able to just read what the bottle says to see if it contains it because acetaminophen is tylenol
    sweetdragoness

    Answer by sweetdragoness at 9:05 AM on Dec. 15, 2008

  • as long as the triaminic doesn't contain acetominophen, it should be fine. Just to correct someone from above.. DD took tylenol in the hospital after her heart surgery, and the docs and nurses all said it was 4 hours. Ibuprofen is every 8. You want to be careful not to overdose on ibuprofen cuz it can cause stomach irritation.
    kristal2146

    Answer by kristal2146 at 9:48 AM on Dec. 15, 2008

  • As long as it doesn't have tylenol it can be given. If it did have tyelnol in it already it would be safe to give motrin if needed for fever.
    Just always read the drug lables.
    AmiJanell

    Answer by AmiJanell at 12:25 PM on Dec. 15, 2008

  • I personally believe you are over medicating her. Our bodies worked for god knows how long at developing incredible immune systems, and you are supressing that. Let the illness run it's course.
    Autumn22

    Answer by Autumn22 at 5:37 PM on Dec. 15, 2008

  • I agree if there's no acetominophen (sp) in it then it should be fine. Check the triaminic and see what's in it. It's probably a decongestant/expectorant/ or antihistamine. Just double check and make sure there's no pain reliever in it.
    Central_IL_Mom

    Answer by Central_IL_Mom at 8:50 PM on Dec. 22, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN